On Electromagnetic Fields in a Periodically Inhomogeneous Chiral Medium

Akhlesh Lakhtakia, Vijay K. Varadan, Vasundara V. Varadan

Research output: Contribution to journalArticle

10 Scopus citations

Abstract

Electromagnetic fields in a periodically inhomogeneous chiral medium are examined. The constitutive properties of the chiral medium vary along the z axis, and reduced fields with prescribed x-variations are used. Coupled first-order differential equations are derived to describe the reduced fields. Two special cases - (i) piecewise constant inhomogeneity, and (ii) constant impedance inhomogeneity, - are discussed in detail, and solution procedures are provided.

Original languageEnglish (US)
Pages (from-to)639-644
Number of pages6
JournalZeitschrift fur Naturforschung - Section A Journal of Physical Sciences
Volume45
Issue number5
DOIs
StatePublished - May 1 1990

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Mathematical Physics
  • Physics and Astronomy(all)
  • Physical and Theoretical Chemistry

Cite this